Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

134 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Aricept cause dementia?

Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4327 Questions

default
Posted on Mon, 6 Mar 2017 in Medicines and Side Effects
Question: What
Can all these vitamins and prescriptions ok to take to together.. Especially the aricept?








I just sent a long question. I went to pay and selected PayPal, unfortunately I could not get the screen to put my information in. Do you still have my question?






doctor
Answered by Dr. Prof. Kunal Saha 1 hour later
Brief Answer:
No need to worry.

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone through your query and understand your concerns. I have checked the given list. The medicines can be taken together. You need not worry about Aricept (Donepezil). It will not give you dementia (most people already have dementia when they are given this drug - it will not 'cause' dementia).

You need not worry.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Donepezil

doctor1 MD

can Levothyroxine, lisinopril,donepezil, meloxicam, tylenol, metoprolol tartrate, Lorazepam and pantoprazole be crushed? My 90 year old grandmother has been having trouble swallowing her meds so I thought I would see about crushing them and putting them in some yogart.

doctor1 MD

Is microvascular leukoencephalopathy progressive? My mother had an MRI done in 2007 showing white matter disease, subcortical atrophy and small vessel disease. Over the past 6-7 years she had been falling in the house and I noticed after the falling she had been experiencing some forgetfulness. She has been to a neurologist about 5 years ago and he had given her a mini-mental state test, and sent her for neuropsych testing. She also suffers from renal insufficiency due to hypertension (she is in Stage 3). She was in stage 4 but a nephrologist has her in stage 3 due to the right medications. Her mother had died from uremic poisoning over 50 years ago (no dialysis then). Anyway, the neurologist based on his examinations and testing feels that she is in a mild to moderate stage of alzheimer. Her cardiologist told me that she has microvascular leukoencepahlopaty (she also has hardenining of the arteries). Her primary care physician feels that her dementia is microvascular (AKA vascular due to small vessel disease; she also has diabetes, coronary artery disease, hypertension, hypothyroidism, cholesterol.) She was a smoker, but stopped about 17 years ago. She also has perepheral artery disease. She is on many medications including aricept and namenda. She also experiences parkinson-like tremors. She had a eeg showing a slows of speech language done about 4 years ago. Based on what I have told you is this dementia of a vascular origin, or is it a mixed dementia? She is currently 86 years old and resides in a nursing home. I know I witnessed while she was at home some forgetfulness like leaving a stove on, poor hygiene, moods swings (verbally and hitting). Also, she would have auditory & visual hallucinations (hearing music, talking to imaginary people). I thought at this point she would be better in a facility where she is exposed to people her age and mind stimulation would be more available than staying at home with a home health aide. She had a sister who had passed away last year at 83 years old from alzheimer. Could both sisters have the same thing? I know her sister had hypertension and atrial fib.

doctor1 MD

My husband who has Lewy Body dementia was prescribed Anantadine for the first time. He was told to take 1 -100 mg tablet in the am and another at mid-day. He is taking 23 mg of Aricept and some other drugs as well. On Saturday afternoon, he developed a 101.5 fever and was very confused and disoriented and was incontinent. I gave him Two tylenol and his fever went down and he was back to normal in the morning. Again today, he took the same amount of Anantadine and the same thing happened . Could these events be related to the new drug?

doctor1 MD

Is there any evidence that donepezil can cause a false negative with hydrocodone?

doctor1 MD

I am entering the moderate phase of AZ. I am on 10 mg for 3 month. I feel I should be considering moving to 23 mg of Donepezil . What do you think?

doctor1 MD

Are there medications that slow memory loss (over the counter).

doctor1 MD

My dad is a 90yr male. he has Hypertension. DM II , Alzheimers dis. and diagnosed and treated for rectal cancer in march of 2010. completed radiation tx. unable to complete chemo due to intolerance of meds. He has had chills for the past year. he has a poor appitite and is losing wt, approx 10ibs in the past months. He recently has had clay colored stools. He is taking 20mg of lisinopril QD, 2mg of immodium QD, 5mg of aricept, and recently started on bicalutamide 50mg for prostate ca. PSA in Jan. 2014 was 1.69. His last lab in nov. of 2013 consisted of CMP, CBC,hemoglobin A1C(7.1) thyroid profile. all other values were normal except for the lymphocyte ct. of 14.4.
He is pale but no jaundice noted. He has increased weakness and sleeps 18-20 hr day. I suspect the cancer has reoccured in his bile duct. What is your opinion?